Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Some curious involutions of spheres


Authors: Morris W. Hirsch and John Milnor
Journal: Bull. Amer. Math. Soc. 70 (1964), 372-377
DOI: https://doi.org/10.1090/S0002-9904-1964-11103-4
MathSciNet review: 0176479
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. J. F. Adams, Vector fields on spheres, Ann. of Math. (2) 75 (1962), 603-632. MR 139178
  • 2. J. Eells and N. Kuiper, An invariant for certain smooth manifolds, Ann. Mat. Pura Appl. (4) 60 (1962), 93-110. MR 156356
  • 3. G. Higman, The units of group-rings, Proc. London Math. Soc. 46 (1940), 231-248. MR 2137
  • 4. M. W. Hirsch, On smoothing manifolds and maps, Bull. Amer. Math. Soc. 69 (1963), 352-356. MR 149493
  • 5. M. Kervaire and J. Milnor, Groups of homotopy spheres. I, Ann. of Math. (2) 77 (1963), 504-537; Groups of homotopy spheres. II, in preparation. MR 148075
  • 6. G. R. Livesay, Fixed point free involutions on the 3-sphere, Ann. of Math. (2) 72 (1960), 603-611. MR 116343
  • 7. J. Milnor, On manifolds homeomorphic to the 7-sphere, Ann. of Math. (2) 64 (1956), 399-405. MR 82103
  • 8. J. Milnor, On the relationship between differentiable manifolds and combinatorial manifolds, (mimeographed), Princeton University, Princeton, N. J., 1956.
  • 9. J. Milnor, Sommes de variétés différentiables et structures differentiables des sphères, Bull. Soc. Math. France 89 (1959), 439-444. MR 117744
  • 10. J. Milnor, Remarks concerning spin manifolds (to appear). MR 180978
  • 11. J. Munkres, Obstructions to the smoothing of piecewise différentiable homeomorphisms, Ann. of Math. (2) 72 (1960), 521-554. MR 121804
  • 12. J. Munkres, Elementary differential topology, Princeton Univ. Press, Princeton, N. J., 1963. MR 163320
  • 13. S. Smale, On the structure of manifolds, Amer. J. Math. 84 (1962), 387-399. MR 153022
  • 14. J. H. C. Whitehead, Simple homotopy types, Amer. J. Math. 72 (1950), 1-57. MR 35437


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1964-11103-4

American Mathematical Society